MAUDE Adverse Event Report: BIOMERIEUX SA PREVI¿ COLOR GRAM (VERSION2); PREVI COLOR GRAM INSTRUMENT V2 - 414292

BIOMERIEUX SA PREVI¿ COLOR GRAM (VERSION2); PREVI COLOR GRAM INSTRUMENT V2 - 414292
Model Number 414292
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of obtaining discrepant staining results in association with the previ¿ color gram instrument v2 (ref.414292, serial number (b)(4)).The customer stated their previ¿ color instrument provided gram positive (purple) stain results for both gram positive and gram negative samples.The customer replaced the reagent pack and but still obtained discrepant gram stain results.Biomérieux customer service determined the previ¿ color instrument performed incomplete staining cycles which resulted in slides remaining purple (gram positive).As the customer concluded that the gram stain results could not be used for interpretation, there is no indication or report from the laboratory that the non- interpretable results led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in vietnam notified biomérieux of obtaining discrepant staining results in association with the previ¿ color gram instrument v2 (ref.414292, serial number 414292171567).The customer stated their previ¿ color instrument provided gram-positive (purple) stain results for both gram positive and gram-negative samples.In response to the customer complaint , biomérieux conducted an internal investigation.The investigation included a review of information provided by the customer and review of the device history record.A review of the customer's device logs determined the instrument was set to the default setting with fixation set to normal instead of off.The investigation concluded this would have no effect on the staining cycle.No instrument faults were noted in the logs during the impacted period.The device history record review showed no capa or non-conformity records associated with previ¿ color gram instrument v2 (ref.414292, serial number (b)(6)).The root cause could not be established; however, the evidence suggests a potential cause of the staining discrepancy was due to poor device maintenance.The photographs showed the previ¿ color gram instrument v2 bowl was dirty.Additionally, customer service confirmed the staining issue was resolved after performing volume and pattern tests.

Brand Name
PREVI¿ COLOR GRAM (VERSION2)
Common Device Name
PREVI COLOR GRAM INSTRUMENT V2 - 414292
Manufacturer (Section D)
BIOMERIEUX SA
chemin de l orme
marcy l etoile, rhone 69280,
FR 
MDR Report Key9588840
Report Number8020790-2020-00002
Device Sequence Number19751469
Product Code KPA
UDI-Device Identifier03573026415310
UDI-Public03573026415310
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
C 1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number414292
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1